Alert archive / Michigan / Snow Advisories in 2005
Snow Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this snow advisory at Dec 15, 2005, 4:12 PM EST for 4 counties in Michigan. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2005, 4:12 PM EST (21:12 UTC)
- Expired
- Dec 16, 2005, 4:23 AM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Crawford County, MI, Emmet County, MI, Otsego County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 2 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 152112 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 PM EST THU DEC 15 2005 ...HEAVY SNOWFALL ACROSS PORTIONS OF NORTHERN MICHIGAN THROUGH TONIGHT... .SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS EASTERN UPPER AND NORTHEAST LOWER MICHIGAN THROUGH THE EVENING HOURS BEFORE TAPERING OFF OVERNIGHT. BY FRIDAY MORNING...STORM TOTAL SNOWFALL AROUND A FOOT IS EXPECTED IN THESE AREAS. MIZ008-015-161100- /O.CON.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 412 PM EST THU DEC 15 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... SNOW WILL INCREASE ACROSS EASTERN UPPER MICHIGAN AND BECOME HEAVY AT TIMES...ESPECIALLY ACROSS THE EASTERN PORTIONS OF CHIPPEWA AND MACKINAC COUNTIES. BY DAYBREAK FRIDAY...STORM TOTAL SNOW ACCUMULATIONS OF UP TO A FOOT IS EXPECTED WITH THE GREATEST AMOUNTS EAST OF I-75. IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS IN GOOD RUNNING CONDITION.THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ017-018-023-024-029-030-035-036-041-042-161100- /O.CON.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/ CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW- IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ATLANTA... ALPENA...MIO...HARRISVILLE...WEST BRANCH...TAWAS CITY...GLADWIN... STANDISH 412 PM EST THU DEC 15 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS NORTHEAST LOWER MICHIGAN THIS EVENING...ESPECIALLY EAST OF M-33...THEN TAPER OFF LATE THIS EVENING AND OVERNIGHT. BY DAYBREAK FRIDAY...STORM TOTAL SNOW ACCUMULATIONS UP TO A FOOT IS EXPECTED WITH THE GREATEST AMOUNTS NEAR LAKE HURON. IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS IN GOOD RUNNING CONDITION. $$ MIZ016-022-028-034-161100- /O.NEW.KAPX.SN.Y.0002.051215T2112Z-051216T1100Z/ EMMET-OTSEGO-CRAWFORD-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...GAYLORD...GRAYLING... HOUGHTON LAKE 412 PM EST THU DEC 15 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. SNOW...BRIEFLY HEAVY AT TIMES...WILL CONTINUE ACROSS NORTH CENTRAL LOWER MICHIGAN THIS EVENING...THEN TAPER OFF LATE THIS EVENING AND OVERNIGHT. NEW SNOW ACCUMULATIONS RANGING FROM 2 TO 5 INCHES IS EXPECTED THROUGH THE EVENING HOURS BEFORE THE SNOW TAPERS OFF. A SNOW ADVISORY MEANS THAT PERIODS OF HEAVY SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS43 KAPX 160358 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1058 PM EST THU DEC 15 2005 ...HEAVY SNOWFALL ACROSS PORTIONS OF NORTHERN MICHIGAN THROUGH TONIGHT... .SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS EASTERN UPPER AND NORTHEAST LOWER MICHIGAN OVERNIGHT. BY FRIDAY MORNING...STORM TOTAL SNOWFALL AROUND A FOOT IS EXPECTED IN THESE AREAS. MIZ008-015-161100- /O.CON.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1058 PM EST THU DEC 15 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS EASTERN UPPER MICHIGAN OVERNIGHT. STORM TOTAL SNOW ACCUMULATION WILL BE UP TO A FOOT...WITH THE GREATEST AMOUNTS ALONG AND EAST OF I 75. IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS IN GOOD RUNNING CONDITION.THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ017-018-023-024-029-030-035-036-041-042-161100- /O.CON.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/ CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW- IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...ATLANTA... ALPENA...MIO...HARRISVILLE...WEST BRANCH...TAWAS CITY...GLADWIN... STANDISH 1058 PM EST THU DEC 15 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS NORTHEAST LOWER MICHIGAN OVERNIGHT. STORM TOTAL SNOW ACCUMULATION WILL BE UP TO A FOOT...WITH THE GREATEST AMOUNTS ALONG THE LAKE HURON SHORELINE BETWEEN ROGERS CITY AND OSCODA. IF YOU ARE PLANNING TO TRAVEL...YOU SHOULD BE PREPARED FOR SEVERE WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS IN GOOD RUNNING CONDITION. $$ MIZ016-022-028-034-161100- /O.CON.KAPX.SN.Y.0002.000000T0000Z-051216T1100Z/ EMMET-OTSEGO-CRAWFORD-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...GAYLORD...GRAYLING... HOUGHTON LAKE 1058 PM EST THU DEC 15 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... PERIODS OF SNOW WILL CONTINUE ACROSS NORTH CENTRAL LOWER MICHIGAN OVERNIGHT. STORM TOTAL SNOW ACCUMULATION WILL BE 2 TO 5 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF HEAVY SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KAPX 160923 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 423 AM EST FRI DEC 16 2005 ...ACCUMULATING LAKE EFFECT SNOWFALL TO DEVELOP... .LOW PRESSURE WILL MOVE THROUGH EASTERN UPPER MICHIGAN BY TONIGHT THEN TRACK INTO EASTERN CANADA SATURDAY. SOUTHWEST WINDS WILL STRENGTHEN OVER LAKE MICHIGAN BY THIS AFTERNOON AND THEN SHIFT TO THE WEST TONIGHT. SNOW SHOWERS ARE EXPECTED AT TIMES THROUGHOUT THE DAY...AND WILL BE BRIEFLY HEAVY AT TIMES. BY TONIGHT...3 TO 5 INCHES OF SNOW WILL BE COMMON IN THE COUNTIES ADJACENT TO LAKE MICHIGAN. MIZ015-162300- /O.CAN.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/ /O.NEW.KAPX.LE.Y.0012.051216T1100Z-051217T1100Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 423 AM EST FRI DEC 16 2005 ...WINTER STORM WARNING IS CANCELLED... ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. THE HEAVY ACCUMULATING SNOWFALL WHICH PROMPTED THE WINTER STORM WARNING HAS ENDED...THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW SHOWERS WILL HOWEVER...PERSIST AT TIMES THROUGHOUT THE DAY AND WILL BE BRIEFLY HEAVY AT TIMES. THE SNOW SHOWERS WILL BECOME MORE ORGANIZED EAST OF EPOUFETTE TONIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL OCCUR THROUGH TONIGHT. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. $$ MIZ008-017-018-023-024-029-030-035-036-041-042-161030- /O.CAN.KAPX.WS.W.0003.000000T0000Z-051216T1100Z/ CHIPPEWA-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA- OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...CHEBOYGAN... ROGERS CITY...ATLANTA...ALPENA...MIO...HARRISVILLE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 423 AM EST FRI DEC 16 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER STORM WARNING. THE HEAVY ACCUMULATING SNOWFALL HAS TAPERED OFF OVERNIGHT. THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW SHOWERS REMAIN LIKELY AT TIMES TODAY AND THIS EVENING WITH ANOTHER 1 TO 2 INCHES OF SNOW EXPECTED. THE SNOW MAY BE BRIEFLY HEAVY TODAY. $$ MIZ016-162300- /O.CAN.KAPX.SN.Y.0002.000000T0000Z-051216T1100Z/ /O.NEW.KAPX.LE.Y.0012.051216T1100Z-051217T1100Z/ EMMET- INCLUDING THE CITY OF...PETOSKEY 423 AM EST FRI DEC 16 2005 ...SNOW ADVISORY IS CANCELLED... ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. SNOW SHOWERS WILL PERSIST AT TIMES THROUGHOUT THE DAY AND WILL BE BRIEFLY HEAVY AT TIMES. THE SNOW SHOWERS WILL BECOME MORE ORGANIZED ALONG AND EAST OF U.S. 31 TONIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES WILL OCCUR THROUGH TONIGHT. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. $$ MIZ022-028-034-161030- /O.CAN.KAPX.SN.Y.0002.000000T0000Z-051216T1100Z/ OTSEGO-CRAWFORD-ROSCOMMON- INCLUDING THE CITIES OF...GAYLORD...GRAYLING...HOUGHTON LAKE 423 AM EST FRI DEC 16 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. THE ACCUMULATING SNOWFALL WHICH PROMPTED THE SNOW ADVISORY HAS ENDED. THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. SNOW SHOWERS WILL BE LIKELY AT TIMES THROUGH THIS EVENING HOWEVER...AND MAY BE BRIEFLY HEAVY AT TIMES. ANOTHER 1 TO 2 INCHES OF SNOW CAN BE EXPECTED THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Dec 15, 11:45 AM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Dec 15, 11:45 AM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1145 AM EST THU DEC 15 2005
.UPDATE...FIRST ROUND OF SIGNIFICANT SNOWFALL HAS TAPERED OFF THIS
MORNING AS STRONG MID LEVEL WAVE NOW UP INTO LAKE SUPERIOR...AND
THERMAL RIDGE AXIS HAS PUSHED OFF TO THE EAST PER 850 AND 700 MB 12Z
UPPER AIR ANALYSIS (WEAKENED ISENTROPIC ASCENT WITH THE FLOW NOW
MORE PARALLEL TO THE ISOTHERMS). AT THIS JUNCTURE...JUST SOME LIGHT
SNOW AND FREEZING DRIZZLE ACROSS THE AREA PARTICULARLY ACROSS THE
HIGHER TERRAIN OF NRN LOWER MICHIGAN (UPSLOPE FLURRIES).
MEANWHILE...SFC ANALYSIS SHOWING LOW PRESSURE CENTERED ACROSS MN/WI
BUT A MUCH WEAKER PRESSURE GRADIENT ACROSS NRN MICHIGAN THIS MORNING
AND SUBSEQUENT WEAKER SFC WINDS COMPARED TO LAST NIGHT. HOWEVER
UPSTREAM...NEXT ROUND OF SYNOPTIC SNOWFALL LOADING UP ACROSS SE
LOWER MICHIGAN...COURTESY OF ISENTROPIC ASCENT RAMPING BACK UP AND
NEXT SURGE OF DEEP MOISTURE COMING OUT OF THE OHIO VALLEY. IR
SATELLITE IMAGERY SHOWING A NICE BAROCLINIC LEAF PATTERN EMERGING
OUT OF THE OHIO VALLEY...AND COOLING CLOUD TOPS ACROSS A GOOD
EXPANSE OF IN/OH AND UP INTO LOWER MICHIGAN. SFC OBS SHOWING 1/2 TO
1/4 MILE MOD-HEAVY SNOW FROM SE LOWER MI DOWN INTO NW OHIO AND NRN
INDIANA...ALL HEADING NORTH.
FOR THE AFTERNOON...OBVIOUS FORECAST ISSUE REVOLVES AROUND NEXT
ROUND OF SYNOPTIC SNOWFALL/SNOW ACCUMS AND SUBSEQUENT HEADLINES. AS
THE STACKED LOW PRESSURE SYSTEM BUILDS INTO STATE THIS AFTERNOON...
FLOW EXPECTED TO BACK A BIT INTO THE SE RESULTING IN INCREASING
ISENTROPIC ASCENT UP ACROSS THE EASTERN HALF OF THE CWA (AS IS
OCCURRING DOWNSTATE) AND CATEGORICAL SNOWFALL ONCE AGAIN
REDEVELOPING. RADAR/SATELLITE TRENDS AND EXTRAPOLATION STILL SUGGEST
GREATEST ACCUMULATING SNOWFALL TAKING AIM ACROSS NE LOWER MICHIGAN
AND UP INTO EASTERN UPPER MICHIGAN. COMBINED WITH OVERNIGHT SNOWFALL
IN THESE AREAS (2-5 INCH RANGE) CURRENT WARNING HEADLINES LOOK GOOD
FOR NOW. AS FAR AS AFTERNOON ACCUMULATIONS...LOOKING AT A 3-5 HOUR
WINDOW (LONGEST ACROSS THE SOUTH) OF MODERATE SNOWFALL WITH HALF TO
ONE INCH/HOUR TYPE ACCUMULATIONS. THUS AND ADDITIONAL 2-4 INCHES
SEEMS APPROPRIATE FOR THE FAR EASTERN COUNTIES (GIVING A 3-5 INCH
TOTAL DAYTIME ACCUM).
TOUGHER CALL OVER THE CENTRAL PORTION OF THE CWA WITH A TIGHT
SNOWFALL INTENSITY GRADIENT EXPECTED AND EMERGING ON DTX RADAR. FOR
NOW THINK AN ADDITIONAL 1-2 INCHES ACROSS NORTH CENTRAL LOWER
MICHIGAN (OTSEGO TO ROSCOMMON COUNTIES) SHOULD HANDLE IT...BUT WILL
RESERVE THE RIGHT TO HOIST ADVISORIES LATER IN THE DAY IF THE MORE
INTENSE SNOWFALL PUSHES FURTHER WEST THAN EXPECTED.
ADAM
&&
.PREV DISCUSSION...ISSUED AT 430 AM EST THU DEC 15 2005
DISCUSSION...ON THE LATEST SURFACE MAP...1002 MB LOW PRESSURE WAS
OVER EAST CENTRAL MINNESOTA...1005 MB LOW PRESSURE WAS OVER SOUTHERN
MISSISSIPPI AND 1038 MB HIGH PRESSURE WAS ACROSS EAST CENTRAL
QUEBEC. APX 88D RADAR AND SURFACE OBSERVATIONS INDICATED MAINLY
LIGHT SNOW ACROSS THE WESTERN FORECAST AREA AND MODERATE TO
OCCASIONALLY HEAVY SNOW ACROSS EASTERN ZONES. THE FIRST BURST OF
SNOW CONTINUES TO MOVE ACROSS THE FORECAST AREA WITH BETWEEN 2 AND 4
INCH ACCUMULATIONS SO FAR. THE MAIN FORECAST CONCERNS WILL REVOLVE
AROUND CURRENT AND FUTURE HEADLINES AND SNOW ACCUMULATIONS FOR TODAY
THROUGH FRIDAY.
COMPLEX WEATHER SCENARIO CONTINUES TO EVOLVE TODAY WITH A NEARLY
VERTICALLY STACKED LOW PRESSURE SYSTEM (CURRENTLY CENTERED ACROSS
EASTERN MINNESOTA) WOBBLING SLOWLY EASTWARD OVER THE NEXT 48 TO 60
HOURS. THIS SYSTEM WILL ONLY MAKE IT INTO WISCONSIN TODAY THEN TO A
POSITION OVER LAKE MICHIGAN FRIDAY AFTERNOON. IN ADDITION...130 KNOT
JET WILL HELP DRAW GULF MOISTURE NORTHWARD TODAY WHICH IS EXPECTED
TO AFFECT THE EASTERN HALF OF FORECAST AREA THIS AFTERNOON AND
EVENING.
TODAY...MODELS ALONG WITH RADAR TRENDS SHOW A SEVERAL HOUR BREAK IN
THE ACTION THIS MORNING ACROSS FAR WESTERN ZONES DUE TO THE DRY
SLOT. MODEL SOUNDINGS STRIP OUT MID AND UPPER LEVEL MOISTURE SO
PATCHY FREEZING DRIZZLE IS STILL POSSIBLE OUT THAT WAY (WEST OF U.S.
131 OR SO). ELSEWHERE...THE SNOW IS EXPECTED TO LIGHTEN UP QUITE A
BIT OVER THE NEXT 1 TO 2 HOURS WITH LESS THAN ANOTHER INCH
ACCUMULATION ACROSS CENTRAL ZONES AND PERHAPS ANOTHER INCH OR TWO
EASTERN UPPER AND THE EASTERN TWO TIERS OF ZONES THIS MORNING WHERE
WINTER STORM WARNINGS ARE CURRENTLY IN EFFECT. MODELS THEN BRING
ANOTHER SHOT OF QG FORCING ALONG WITH A BULLSEYE OF QPF ACROSS LAKE
HURON...FAR EASTERN ZONES AND EASTERN UPPER THIS AFTERNOON (ABOUT A
THIRD OF AN INCH OF QPF) WITH LESSER AMOUNTS AS YOU MOVE WEST. SO
THE COMBINATION OF THE SNOW THAT HAS ALREADY FALLEN OVERNIGHT AND
AND ANOTHER 3 TO PERHAPS AS MUCH AS 5 INCHES THIS AFTERNOON (A BIT
OF ENHANCEMENT STILL POSSIBLE WITH 850 MB TEMPERATURES IN THE -4 TO
-6C RANGE) WOULD BRING 24 HOUR SNOWFALL TOTALS CLOSE TO THE WARNING
CRITERIA OF 8 INCHES. THEREFORE THE WARNING WILL CONTINUE. IF THE
SNOW MAKES IT A LITTLE FARTHER WEST LATER TODAY THEN THE DAY SHIFT
MAY HAVE TO EITHER EXTEND WARNINGS ANOTHER TIER INLAND OR THE MORE
LIKELY SCENARIO WOULD BE TO ISSUE ADVISORIES. WINDS WILL CONTINUE
THE CURRENT TREND OF DECREASING TODAY AS THE SURFACE PRESSURE
GRADIENT LOOSENS UP SO BLOWING AND DRIFTING SHOULD BECOME LESS OF A
PROBLEM AS THE DAY WEARS ON.
TONIGHT...AFOREMENTIONED BULLSEYE OF MOISTURE/FORCING LINGERS ACROSS
EASTERN ZONES THIS EVENING LEADING TO ANOTHER COUPLE TO PERHAPS A
FEW ADDITIONAL INCHES ACROSS THE WARNING COUNTIES.
ELSEWHERE...MOISTURE REMAINS ABUNDANT THROUGH THE COLUMN (WITH MEAN
1000-500 MB RH 75 TO 85 PERCENT) WHICH WILL LEAD TO LIKELY POPS FOR
LIGHT SNOW. ANOTHER INCH OR TWO IS EXPECTED ACROSS CENTRAL ZONES AND
UP TO AN INCH ACROSS THE WEST.
FRIDAY...WEAKENING SURFACE LOW AND ASSOCIATED TROUGH CRAWL TOWARD
THE REGION FROM THE WEST. MOISTURE IS ON THE ROBUST SIDE WITH MEAN
1000-500 MB RH BETWEEN 80 AND 90 PERCENT. MEANWHILE...LOW LEVEL FLOW
TURNS INTO THE SOUTHWEST AND AS 850 MB TEMPERATURES FALL TO BETWEEN
-9 AND -10C ENHANCEMENT OFF OF LAKE MICHIGAN WILL BECOME MORE
LIKELY. PRELIMINARY ACCUMULATIONS IN THE COUNTIES ADJACENT TO LAKE
MICHIGAN WILL BE 2 TO 3 INCHES BUT THIS MAY HAVE TO BE RAISED AFTER
THE SOUTHWEST FLOW BECOMES ESTABLISHED. ELSEWHERE...CONTINUED LIKELY
POPS FOR GENERAL LIGHT SNOW WILL UP TO AN INCH ACCUMULATION.
SULLIVAN
LONGER TERM ISSUES (FRIDAY NIGHT AND BEYOND)...BROAD...DEEP LAYER
CYCLONIC FLOW WILL REMAIN IN PLACE THROUGH SATURDAY IN WAKE OF
SYSTEM REMNANTS LIFTING NORTHEAST INTO EASTERN CANADA. MOISTURE
WILL CONTINUE TO WRAP AROUND THE CIRCULATION AS IT LIFTS ACROSS THE
FORECAST AREA...WITH NEARLY MOIST ADIABATIC LAPSE RATES THROUGH AT
LEAST 600MB. WESTERLY FLOW OFF LAKE MICHIGAN AND 850MB TEMPERATURES
AROUND -10C WILL PROVIDE A LAKE CONTRIBUTION TO PRECIP POTENTIAL...
AND LIKELY SOME ADDITIONAL ACCUMULATING SNOW SHOWERS TO NORTHWEST
LOWER MICHIGAN FRIDAY NIGHT AND INTO EARLY SATURDAY BEFORE
SUBSIDENCE AND DRYING BEGIN TO IMPACT LAKE EFFECT SNOW SHOWER
POTENTIAL. NO BIG CHANGES MADE TO EXTENDED PERIODS.
JPB
&&
.APX...WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING...THROUGH TONIGHT...
MIZ008-015-017-018-023-024-029-030-035-036-041-042.
&&Hazardous weather outlook, Dec 15, 11:53 AM EST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1153 AM EST THU DEC 15 2005 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-161100- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 1153 AM EST THU DEC 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SIGNIFICANT SNOW ACCUMULATION WILL CONTINUE THROUGH TONIGHT ACROSS PORTIONS OF NORTHERN MICHIGAN. THE HEAVIEST SNOW WILL FALL ACROSS EASTERN UPPER AND NORTHEAST LOWER MICHIGAN. TRAVEL MAY BE DIFFICULT AND HAZARDOUS ACROSS THIS REGION. SEE ONGOING WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACCUMULATING LAKE EFFECT SNOW SHOWERS ARE POSSIBLE ACROSS SNOWBELT AREAS OF NORTHERN MICHIGAN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY YOUR SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) SULLIVAN/ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 9:17 PM EST | Snow and Blowing Snow Advisory | APX | Antrim, Benzie, Crawford, Emmet, Grand Traverse, Kalkaska and 6 more | 8 hr |
| Dec 14, 9:17 PM EST | Winter Storm Warning | APX | Alcona, Alpena, Arenac, Cheboygan, Gladwin, Iosco and 4 more | 31 hr |
Nearby
Snow Advisories in Michigan, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.